# SDR DXTA2012110505166

- Difficulty date: November 2, 2012
- Submitted: November 12, 2012
- Operation: Air carrier
- Aircraft: N436QS
- Make and model: Gulstm GIV
- Aircraft serial: 1436
- Aircraft time: 9,476 hours, 4,621 cycles
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: 8323720
- Condition: Odor
- Location: Left
- Part time: 9,476 hours, 4,621 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB,  NOTICED A VERY STRONG EXHAUST ODOR THROUGHOUT THE ENTIRE CABIN. THE ODOR TEMPORARILY FADED BUT REAPPEARED ABOUT 10 MINUTES INTO THE FLIGHT AND REMAINED.   DONNED MASKS AND DROPPED PAX MASKS AND RETURNED TO DEPARTURE. AFTER LANDING THE ODOR WAS STILL VERY STRONG.  NO SMOKE WAS OBSERVED ANYWHERE IN THE CABIN. 20 MINUTES AFTER COMPLETE SHUTDOWN OF ENGINES AND APU, AND WITH THE MAIN CABIN DOOR AND BAGGAGE DOOR OPEN TO VENTILATE THE CABIN,  COULD STILL DETECT A VERY STRONG ODOR COMING FROM THE AFT LAVATORY AREA.  R & R RT AND LT WATER SEPARATOR COALESCER BAGS IAW GIV MSG3 CMP 217078 AND 217077.  R & R AFT TOILET DUE TO GAS INDUCTION INTO THE SYS.  RAN APU WITH BLEED AIR ON FOR 20 MINUTES, CYCLED THROUGH ALL TEMPERATURE RANGES. NO SMOKE OR EXHAUST ODOR IS EVIDENT.
